QUT ePrints

Tides as phase-modulated waves inducing periodic groundwater flow in coastal aquifers overlaying a sloping impervious base

Su, Ninghu, Liu, Fawang, & Anh, Vo (2003) Tides as phase-modulated waves inducing periodic groundwater flow in coastal aquifers overlaying a sloping impervious base. Environmental Modelling & Software, 18(10), pp. 937-942.

View at publisher

Abstract

This paper presents procedures for analysing the interactions between tidal waves and coastal aquifers overlaying a sloping impervious bed, using Boussinesq equation and wave equation. Fourier series solutions of a linearised Boussinesq equation are presented subject to a periodic boundary condition (BC). The periodic BC is a phase-modulated periodic solution of the wave equation which has been shown to satisfactorily simulate uneven twin peaks of semi-diurnal tides as observed in a study area on the east coast of Queensland, Australia. Numerical analyses show that the Fourier series solutions of Boussinesq equation subject to periodic BCs reveal two important features of the tidal waves. First, the tidal waves damp towards landward, and second, the half amplitude of the tide above the mean sea level is greater than that below it. While the first feature is clearly expected, the second feature is physically more meaningful and important, and is confirmed by the field data.

Impact and interest:

16 citations in Scopus
Search Google Scholar™
13 citations in Web of Science®

Citation countsare sourced monthly from Scopus and Web of Science® citation databases.

These databases contain citations from different subsets of available publications and different time periods and thus the citation count from each is usually different. Some works are not in either database and no count is displayed. Scopus includes citations from articles published in 1996 onwards, and Web of Science® generally from 1980 onwards.

Citations counts from the Google Scholar™ indexing service can be viewed at the linked Google Scholar™ search.

ID Code: 22031
Item Type: Journal Article
Additional URLs:
Keywords: Tides; Aquifers; Phase-modulation; Boussinesq equation; Periodic solution
DOI: 10.1016/S1364-8152(03)00058-6
ISSN: 1364-8152
Subjects: Australian and New Zealand Standard Research Classification > MATHEMATICAL SCIENCES (010000) > APPLIED MATHEMATICS (010200)
Divisions: Past > QUT Faculties & Divisions > Faculty of Science and Technology
Deposited On: 17 Jun 2009 23:04
Last Modified: 29 Feb 2012 23:02

Export: EndNote | Dublin Core | BibTeX

Repository Staff Only: item control page